Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had pain under armpit. Noticed some marks on bicep. Turned to bruise tracing. Uncomfortable pain in the triceps area. Help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3551 Questions
7 days ago I had a little pain under my left armpit and as the days went by I noticed some marks on the inside of my bicep, which then turned to a bruise tracing what seemed to be my veins all the way down to my forearm. The bruising was really dark in the spot anterior to the elbow. The bruising is going away, but now I have the same sort of uncomfortable pain in the triceps area. It only feels uncomfortable if I brush against it slightly. It doesn't seem to be any type of muscular/tendon pain because I don't have any problems lifting objects or moving it around. If I fold my arm it feels like there is pressure coming from it. I do smoke cigarettes and drink on weekends. I am assuming I have a blood clot of some sort. Will taking aspirin and eating natural blood thinning foods do the job if this is the case. I don't have insurance at the moment and really need help with this. This is my first time using this site as i'm desperate to find out what is going on with me. Please help!
Posted Thu, 10 Oct 2013 in Skin Hair and Nails
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer:
clinical evaluation,get picture to better guide

Detailed Answer:

First of all, relax as there is always a solution to our everyday problems.

Now, to make some clinical evaluation, I would like to know:

- Have you had any accident or trauma recently?

- what kind of depilatory methods do you use in the armpit area?

- have you had fever or other flu-like symptoms recently?

- is your job related to lifting heavy objects?

- are using any illicit drug occasionally or randomly?

As I am waiting for your answers, I would suggest as following:

- if you are used to weigh heavy objects, stop it

- if you use razors to depilated armpit area, stop it and better use depilatory cera.

- it is a good idea (and to keep you healthy) to stop smoking, drinking alcohol or taking any illicit drug (if applicable) to prevent future problems.

- you can start antibiotic treatment with amoxycyllin/clavulonate 625 mg/ thrice a day for 10 days; it is OK to use aspirin for at least 1 month (100 mg), you can get these medicines prescribed by your doctor.

It could be a good idea to have a picture of your actual problem to guide you on topical treatment.

Hope it helped!
Above answer was peer-reviewed by
Follow-up: Had pain under armpit. Noticed some marks on bicep. Turned to bruise tracing. Uncomfortable pain in the triceps area. Help? 4 hours later
Hello and thank you for your response.

The answer to all of your questions is No.
I use laser hair removal as a depilatory and I have never had a problem with that.
I don't or haven't lifted anything heavy. I don't have any lumps anywhere. Does my problem sound like a blood clot? Please advise
Answered by Dr. Albana Sejdini 6 hours later
Brief Answer:
not seemed to be related to blood clot

Detailed Answer:

Your symptoms does not seem to be related to blot clot to me.

Though this description does not match any serious organic problem, I would vaguely predict to be related to an inflammatory response. Ideally I would need to visit your doctor for detailed evaluation. As you are unable to see a doctor now, you can try antiinflammatory medication and wait for the response. If you haven't tried pain killers (topical or oral), I suggest you use advil 200mg twice a day for a week. You can also use warm compresses to the affected area.

I do not foresee a need to use aspirin or blood thinning options now. Stay relaxed; Watch and see the progress, and update me if any fresh symptoms arises.

Thank you and hope it helped!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor